aportes a la gestión necesaria para la sustentabilidad de la SALUD PÚBLICA como figura esencial de los servicios sociales básicos para la sociedad humana, para la familia y para la persona como individuo que participa de la vida ciudadana.
Shirley C. Paski, MD, MSc, and Jason A. Dominitz, MD, MHS; July 2017
Following an uncomplicated surgery, an older man developed acute colonic pseudo-obstruction refractory to conservative management. During a decompression colonoscopy, the patient's colon was perforated.
A woman was discharged with instructions to complete an antibiotic course for C. difficile. The same day, the microbiology laboratory notified the patient's nurse that her blood culture grew Listeria monocytogenes, a bacterium that can cause life-threatening infection. However, the result was not communicated to the medical team prior to discharge.
Hospitalized for pneumonia, a woman with a history of alcohol abuse and depression was found unconscious on the medical ward. A toxicology panel revealed her blood alcohol level was elevated at 530 mg/dL. A search of the ward revealed several empty containers of alcoholic foam sanitizer, which the patient confessed to ingesting.
Umar Sadat, MD, PhD, and Richard Solomon, MD; June 2017
To avoid worsening acute kidney injury in an older man with possible mesenteric ischemia, the provider ordered an abdominal CT without contrast, but the results were not diagnostic. Shortly later, the patient developed acute paralysis, and an urgent CT with contrast revealed blockage and a blood clot.
Lekshmi Santhosh, MD, and V. Courtney Broaddus, MD; June 2017
A woman with pneumothorax required urgent chest tube placement. After she showed improvement during her hospital stay, the pulmonary team requested the tube be disconnected and clamped with a follow-up radiograph 1 hour later. However, 3 hours after the tube was clamped, no radiograph had been done and the patient was found unresponsive, in cardiac arrest.
Presenting with pain in her epigastric region and back, an older woman with a history of opioid abuse had abnormal vital signs and an elevated troponin level. Imaging revealed multiple spinal fractures and cord compression. Neurosurgery recommended conservative management overnight. However, her troponin levels spiked, and an ECG revealed myocardial infarction.
Kyle Marshall, MD, and Hardeep Singh, MD, MPH; May 2017
Emergency department evaluation of a man with morbid obesity presenting with abdominal pain revealed tachycardia, hypertension, elevated creatinine, and no evidence of cholecystitis. Several hours later, the patient underwent CT scan; the physicians withheld contrast out of concern for his acute kidney injury. The initial scan provided no definitive answer. Ultimately, physicians ordered additional CT scans with contrast and diagnosed an acute aortic dissection.
In the emergency department, an older man with multiple medical conditions was found to have evidence of acute kidney injury and an elevated serum potassium level. However, the blood sample was hemolyzed, which can alter the reading. Although the patient was admitted and a repeat potassium level was ordered, the physician did not institute treatment for hyperkalemia. Almost immediately after the laboratory called with a panic result indicating a dangerously high potassium level, the patient went into cardiac arrest.
Barbara Haas, MD, PhD, and Lesley Gotlib Conn, PhD; May 2017
Admitted to the ICU with septic shock, a man with a transplanted kidney developed hypotension and required new central venous access. Since providers anticipated using the patient's left internal jugular vein catheter for re-starting hemodialysis (making it unsuitable to use for resuscitation), the ICU team placed the central line in the right femoral vein. However, they failed to recognize that his transplanted kidney was on the right side, which meant that femoral catheter placement on that side was contraindicated.
When a 94-year-old woman presented for routine primary care, the intern caring for her discovered that the patient's code status was "full code" and that there was no documentation of discussions regarding her wishes for end-of-life care. The intern and his supervisor engaged the patient in an advance care planning discussion, during which she clarified that she would not want resuscitation or life-prolonging measures.
Prior to undergoing a CT scan, a patient with no allergies documented in the electronic health record (EHR) described a history of hives after receiving contrast. During a follow-up clinic visit, the patient inquired whether this contrast reaction was listed in the EHR. Investigation revealed that it had been removed from the patient's profile, thus leaving the record with no evidence of allergy to contrast.
Michael J. Barrington, MBBS, PhD, and Yoshiaki Uda, MBBS; April 2017
An older woman admitted to the medical-surgical ward with multiple right-sided rib fractures received a paravertebral block to control the pain. After the procedure, the anesthesiologist realized that the block had been placed on the wrong side. The patient required an additional paravertebral block on the correct side, which increased her risk of complications and exposed her to additional medication.
Daniel J. Morgan, MD, MS, and Andrew Foy, MD; March 2017
Brought to the emergency department from a nursing facility with confusion and generalized weakness, an older woman was found to have an elevated troponin level but no evidence of ischemia on her ECG. A consulting cardiologist recommended treating the patient with three anticoagulants. The next evening, she became acutely confused and a CT scan revealed a large intraparenchymal hemorrhage with a midline shift.
James B. Reilly, MD, MS, and Christopher Webster, DO; March 2017
A woman taking modified-release lithium for bipolar disorder was admitted with cough, slurred speech, confusion, and disorientation. Diagnosed with delirium attributed to hypercalcemia, she was treated with aggressive hydration. She remained disoriented and eventually became comatose. After transfer to the ICU, she was diagnosed with nephrogenic diabetes insipidus due to lithium toxicity.
Although meningitis and neurosyphilis were ruled out for a woman presenting with a headache and blurry vision, blood tests returned indicating latent (inactive) syphilis. Due to a history of penicillin allergy, the patient was sent for testing for penicillin sensitivity, which was negative. The allergist placed orders for neurosyphilis treatment—a far higher penicillin dose than needed to treat latent syphilis, and a treatment regimen that would have required hospitalization. Upon review, the pharmacist saw that neurosyphilis had been ruled out, contacted the allergist, and the treatment plan was corrected.
A few weeks after falling and hitting her head, a woman with metastatic cancer was admitted to the hospital for observation after a brain scan showed a subdural hematoma with a midline shift. Repeat imaging showed an enlarging hematoma, which required surgical evacuation. The admitting provider had mistakenly prescribed blood thinner for venous thromboembolism prophylaxis (contraindicated in the setting of subdural hematoma) by clicking the box in the electronic health record admission order set.
Gerald J. Kost, MD, PhD, MS, and Sharon Ehrmeyer, PhD; February 2017
In an outpatient clinic, the nurse entered results of all daily point-of-care tests into the electronic health record at the end of her shift. She mistakenly entered one patient's urine pregnancy test result as positive instead of negative. When the patient's provider received electronic notification of the result, she recognized the error and corrected the medical record.
A man with end-stage renal disease was admitted with acute renal failure and mental status changes. The patient refused to take his lactulose owing to loose stools. Although nursing staff noted the refusal in the medical record, they did not inform his primary team. When the patient became more confused, a nurse alerted the team but did not describe the missed doses of lactulose. The patient continued to decline and was transferred to the ICU.
Following a hysterectomy, a woman was discharged but then readmitted for pelvic pain. The radiologist reported a large pelvic abscess on the repeat CT scan, and the gynecologist took the patient to the operating room for treatment based on the report alone, without viewing the images herself. In the OR, the gynecologist could not locate the abscess and stopped the surgery to look at the CT images. She realized that what the radiologist had read as an abscess was the patient's normal ovary.
Jeffrey J. Mucksavage, PharmD, and Eljim P. Tesoro, PharmD; January 2017
An emergency department physician ordered a loading dose of IV phenytoin for a woman with a history of seizures and cardiac arrest. However, he failed to order that the loading dose be switched back to an appropriate (and lower) maintenance dose, and 3 days later the patient developed somnolence, severe ataxia, and dysarthria. Her serum phenytoin level was 3 times the maximum therapeutic level.
ver historia personal en: www.cerasale.com.ar [dado de baja por la Cancillería Argentina por temas políticos, propio de la censura que rige en nuestro medio]//
weblog.maimonides.edu/farmacia/archives/UM_Informe_Autoevaluacion_FyB.pdf - //
weblog.maimonides.edu/farmacia/archives/0216_Admin_FarmEcon.pdf - //
www.proz.com/kudoz/english_to_spanish/art_literary/523942-key_factors.html - 65k - // www.llave.connmed.com.ar/portalnoticias_vernoticia.php?codigonoticia=17715 // www.frusculleda.com.ar/homepage/espanol/activities_teaching.htm // http://www.on24.com.ar/nota.aspx?idNot=36331 ||